MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint was confirmed during the functional testing of the returned icy catheter (lot #189836).During the functional pressure leak test, a bonding leak was observed at the proximal end of the medial balloon.The probable root cause of the reported complaint could be a latent defect in the bond.Visual inspection of the returned catheter was performed, and no physical damage was observed on the catheter.Blood residue was observed in the balloons.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated up to 100 psi when pressurized.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon, which confirmed the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot #189836.
 
Event or Problem Description
On (b)(6) 2024, an ivtm therapy (normothermia) was initiated for a stroke patient using an icy catheter (lot #189836).The next morning, on (b)(6) 2024, the hospital team noted that the 500 ml saline bag emptied more than usual.Per the nurse, the team assessed any leaked saline around the thermogard system, on the patient's bed, or loose connections, but it was unclear if a good assessment was performed.So, the nurse troubleshot the catheter by performing the leak check per ifu.The saline returned as expected, and no blood was noted while holding the vacuum.The team replaced the start-up kit (suk) and saline bag to continue the therapy.The following morning, on (b)(6) 2024, the team noted that the 500 ml saline bag was emptying again more than usual.The team decided to put the thermogard xp ivtm system on standby mode and remove the catheter.The catheter was removed, and the team placed an esophageal cooling probe to continue the therapy.The customer suspects around 500 ml of saline infusion into the patient's bloodstream.The dwell time of the catheter at the time of the issue was approximately 18 hours, and removal was approximately 34 hours.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
Correction in d1 (brand name), d2 (common device name), d3 (manufacturer name), and g1 (contact office - manufacturing site).Additional information in h10 (related report numbers).

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19534157
Report Number3010617000-2024-00496
Device Sequence Number20917241
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number189836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown